Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


About to kill myself
Aug 27, 2013

Hie doctor i am a lady 29years old .i was diagonised with hiv in 2005 but i only started meds this year february .i am a zimbabwean but currently living in southafrica with my husband and we have an 8year old son together.my problem is that my husband was tested recently and is hiv negative but we have been sleeping together for so many years without a condom how is that possible.my meds are effavirenz,lamuvudine,tenfovir they make me feel so depressed sometimes i think of killing myself.my husband never talks about this he is just not concerned about it but he is using protection with me now .i am thinking of leaving our marriage and look for someone who is also infected but i love him i don,t know what to do.i feel guilty about this but i think i was infected long ago before we met.i want to have more kids before i die but he is not interested anymore .i feel rejected by him and no longer feel the vibe when sleeping together why is this. also my son was tested last year and he was hiv negative but iam worried he might be infected because he does not gain weight but he eats well.and he also suffered so many symptoms of hiv while growing up pneumonia,ear infection,meningitis and his skin looks dehydrated what is this.

Response from Dr. Young

Hello and thank you for posting.

Sorry to hear of your difficulties, but it seems to me to be good news that your husband recently tested negative. If you're feeling like you want to hurt yourself, please reach out to your care providers.

Do know that if your virus is undetectable in your blood, it's very unlikely that you'll transmit HIV to your husband.

It's also possible that the efavirenz in your HIV medications is contributing to your depression-- something else that your care providers may be able to assist you with.

As for your son, HIV testing is usually very reliable, so a negative test is good, not bad news. If he is having medical issues, it's quite possible that something other than HIV may be the cause.

I hope that helps, but please feel free to write me back here on the Forum. BY

Response from Dr. Fawcett

Thank you for writing. You are dealing with a number of stressors that can affect both your emotional and physical health. While there are no easy answers for being away from your family of origin, relations with your husband, or concern about your son, finding support for yourself will be effective in reducing your level of distress. All of us need someone to talk to and to share our feelings and concerns. If there is a group of some kind, a healthcare worker, a religious/spiritual person, or even a friend that you can speak with, I am confident you will find some relief. Reaching out and getting connected to a support community is vital.

That said, it is extremely important to get professional assistance if you feel like harming yourself. You are not alone and there are always solutions that we may not have considered at any given time.

Wishing you all the best,

David



Previous
occupation injuries
Next
What is this?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement